I had revision breast surgery using strattice 3 years ago. Can Strattice "disappear" once put in the breast?

I still developed contracture even with the use of strattice. Last week I had a second revision in hopes this time it will work, but the doctor said he didn't find any traces of strattice in my breast, just a normal capsule. Is that possible (for strattice to just not "take" and disappear) or does it mean the doctor never put it in the first place?

Doctor Answers 4

Strattice should not disappear

It is usually possible to identify where the Strattice ADM was placed even though it incorporates into the tissues. It is also possible to have a recurrence of capsular contracture with Strattice although it is effective in most cases.


Seattle Plastic Surgeon
4.9 out of 5 stars 51 reviews

Size matters

Sorry to hear about your #recurrent capsular contracture.  Strattice comes in 3 different shaped sizes, which are designed to cover implants of small, medium and large (up to 550cc) implants.  In the 10 years, I have been using Strattice for implant support, capsular contracture, symmastia repair, camouflaging of lateral pole rippling, I have always been able to identify Strattice as a distinct layer, which is different from capsule.  If your surgeon didn't identify Strattice, it is possible that the original surgeon did not use it or alternatively used a smaller piece, which was inadequate to prevent recurrent capsular contracture,

Lavinia K. Chong, MD
Orange County Plastic Surgeon
4.8 out of 5 stars 58 reviews

Strattice

Strattice will incorporate into your own tissue and form part of the capsule.  You need to look closely at the capsule around the implant and will likely see the remnants of the Strattice dermal matrix.  This is most likely the case and not that it was not put in.  

I had revision breast surgery using strattice 3 years ago. Can Strattice "disappear" once put in the breast?

Either the ? surgeon you are seeing now does not fully understand the 'strattice' or maybe none was used (which I find unusual). These ACD matrixes are incorporated int the tissue thus giving the appearance of non existence. The reason I think your capsule issues is doing surgery following high due accutane!. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.